Alert archive / Texas / Special Weather Statements in 2012
Special Weather Statement, NWS Fort Worth, TX
NWS Fort Worth, TX issued this special weather statement at Aug 6, 2012, 3:53 PM CDT for Collin County, Texas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2012, 3:53 PM CDT (20:53 UTC)
- Expired
- Aug 6, 2012, 4:15 PM CDT
- In force
- 22 min
- Issued by
- NWS Fort Worth, TX
County Collin County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 80 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.9 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1433 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1436 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
789
WWUS84 KFWD 062053
SPSFWD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
353 PM CDT MON AUG 6 2012
TXZ103-104-062115-
DENTON TX-COLLIN TX-
353 PM CDT MON AUG 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL COLLIN COUNTY
EAST CENTRAL DENTON COUNTY
AT 352 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTH OF FRISCO...MOVING SOUTH AT 15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ALLEN...FRISCO...
HACKBERRY...LITTLE ELM...MCKINNEY...PROSPER...THE COLONY AND LAKE
LEWISVILLE.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL AND WIND
GUSTS TO 55 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3306 9665 3306 9686 3313 9701 3331 9690
3324 9664
TIME...MOT...LOC 2052Z 013DEG 12KT 3320 9680
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:46 PM CDT, 7 minutes earlier.
Area forecast discussion, Aug 6, 3:46 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 346 PM CDT MON AUG 6 2012 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS ARE FORMING NEAR A SURFACE BOUNDARY NORTH OF THE I-20 CORRIDOR THIS AFTERNOON. THESE STORMS WILL MOVE SOUTHWEST OR SOUTH AT AROUND 10 MPH AND HAVE THE POTENTIAL TO PRODUCE STRONG DOWNBURST WINDS DURING THE NEXT SEVERAL HOURS. THE STORMS WILL WEAKEN TOWARD SUNSET. WE WILL SEE LOW CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH THURSDAY NIGHT AND HAVE KEPT/PLACED 20 PERCENT POPS THROUGH THIS TIME PERIOD. THE GFS BRINGS A FRONT INTO THE NORTHWESTERN PART OF NORTH TEXAS BEFORE DAYBREAK THURSDAY AND THROUGH MOST OF THE FORECAST AREA BY FRIDAY MORNING. THE ECMWF ALSO BRINGS A FRONT INTO NORTH TEXAS BUT IS NOT QUITE AS AGGRESSIVE. FOR NOW HAVE GENERALLY FOLLOWED THE ECMWF WHICH IS DRIER...PRECIPITATION WISE...THAN THE GFS. TEMPERATURES MAY FALL BY A FEW DEGREES LATE WEEK INTO THE WEEKEND...BUT ARE EXPECTED TO REMAIN ABOVE SEASONAL NORMALS. 58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 81 104 80 102 80 / 20 20 20 20 20 WACO, TX 75 102 76 101 77 / 20 20 10 20 20 PARIS, TX 76 100 76 98 74 / 20 20 10 20 20 DENTON, TX 79 104 78 102 77 / 20 20 20 20 20 MCKINNEY, TX 78 103 77 102 77 / 20 20 20 20 20 DALLAS, TX 82 103 82 102 80 / 20 20 20 20 20 TERRELL, TX 78 101 76 100 76 / 20 20 20 20 20 CORSICANA, TX 77 101 77 100 77 / 20 20 10 20 20 TEMPLE, TX 73 101 74 100 74 / 10 20 10 20 20 MINERAL WELLS, TX 78 103 74 101 73 / 20 10 20 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM CDT TUESDAY FOR TXZ107-122-123-135- 146>148-160>162-174-175. && 05/58
Hazardous weather outlook, Aug 6, 3:17 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 317 PM CDT MON AUG 6 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 317 PM CDT MON AUG 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT. THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTH TEXAS THROUGH THIS EVENING...WITH BEST CHANCES NORTH OF A GRAHAM...TO GRANBURY...TO ATHENS LINE. GUSTY DOWNBURST WINDS TO 50 MPH...FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL ARE POSSIBLE WITH STRONGER STORMS. ISOLATED THUNDERSTORMS REMAIN POSSIBLE ACROSS NORTHWEST TEXAS AFTER MIDNIGHT. A HEAT ADVISORY REMAINS IN EFFECT ALONG AND EAST OF A SULPHUR SPRINGS...TO CORSICANA...TO CAMERON LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A HEAT ADVISORY WILL REMAIN IN EFFECT THROUGH 8 PM TUESDAY EVENING FOR AREAS SOUTHEAST OF A SULPHUR SPRINGS...TO CORSICANA...TO CAMERON LINE. A CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE ACROSS NORTH TEXAS TUESDAY THROUGH FRIDAY. GUSTY DOWNBURST WINDS AND LIGHTNING WILL CONTINUE TO BE THE MAIN THREATS EACH DAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH SUNSET THIS EVENING. 05/
In the hours before
Special weather statement, Aug 6, 3:19 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 319 PM CDT MON AUG 6 2012 TXZ103-062045- DENTON TX- 319 PM CDT MON AUG 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN DENTON COUNTY AT 319 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF DENTON...MOVING SOUTH AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CORINTH...DENTON...KRUM... SANGER AND SHADY SHORES. VERY HEAVY RAIN AND WIND GUSTS TO 55 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3315 9703 3310 9733 3333 9738 3341 9714 TIME...MOT...LOC 2019Z 347DEG 9KT 3326 9722
Special weather statement, Aug 6, 3:27 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
327 PM CDT MON AUG 6 2012
TXZ093-103-104-062100-
DENTON TX-GRAYSON TX-COLLIN TX-
327 PM CDT MON AUG 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN COLLIN COUNTY
NORTHEASTERN DENTON COUNTY
SOUTHWESTERN GRAYSON COUNTY
AT 327 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF MCKINNEY...MOVING SOUTH AT
15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CELINA...FRISCO...GUNTER...
MCKINNEY AND PROSPER.
VERY HEAVY RAIN AND WIND GUSTS TO 55 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3348 9666 3324 9654 3313 9684 3325 9697
3342 9694 3353 9694
TIME...MOT...LOC 2027Z 005DEG 12KT 3332 9678Special weather statement, Aug 6, 3:53 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
353 PM CDT MON AUG 6 2012
TXZ103-104-062115-
DENTON TX-COLLIN TX-
353 PM CDT MON AUG 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL COLLIN COUNTY
EAST CENTRAL DENTON COUNTY
AT 352 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTH OF FRISCO...MOVING SOUTH AT 15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ALLEN...FRISCO...
HACKBERRY...LITTLE ELM...MCKINNEY...PROSPER...THE COLONY AND LAKE
LEWISVILLE.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL AND WIND
GUSTS TO 55 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3306 9665 3306 9686 3313 9701 3331 9690
3324 9664
TIME...MOT...LOC 2052Z 013DEG 12KT 3320 9680The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:57 PM CDT | Special Weather Statement | FWD | Delta | 33 min |
| Aug 5, 9:36 PM CDT | Special Weather Statement | FWD | Delta | 24 min |
| Aug 5, 10:14 PM CDT | Special Weather Statement | FWD | Fannin | 31 min |
| Aug 6, 3:19 PM CDT | Special Weather Statement | FWD | Denton | 26 min |
| Aug 6, 3:27 PM CDT | Special Weather Statement | FWD | Collin | 33 min |
| Aug 6, 4:04 PM CDT | Special Weather Statement | FWD | Denton | 26 min |
| Aug 6, 4:27 PM CDT | Special Weather Statement | FWD | Wise | 33 min |
| Aug 6, 4:33 PM CDT | Special Weather Statement | FWD | Jack | 27 min |
| Aug 6, 4:36 PM CDT | Special Weather Statement | FWD | Dallas | 24 min |
| Aug 6, 4:45 PM CDT | Special Weather Statement | FWD | Grayson | 30 min |
| Aug 6, 4:51 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Parker, Tarrant, Wise | 39 min |
| Aug 6, 4:57 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin, Grayson, Hunt | 48 min |
| Aug 6, 5:16 PM CDT | Special Weather Statement | FWD | Grayson | 29 min |
| Aug 6, 5:24 PM CDT | Special Weather Statement | FWD | Fannin | 36 min |
| Aug 6, 5:31 PM CDT | Special Weather Statement | FWD | Lamar | 29 min |
| Aug 6, 5:44 PM CDT | Special Weather Statement | FWD | Hunt | 31 min |
| Aug 6, 5:49 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 34 min |
| Aug 6, 6:01 PM CDT | Special Weather Statement | FWD | Lamar | 29 min |
| Aug 6, 6:18 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Lamar | 42 min |
| Aug 6, 6:30 PM CDT | Special Weather Statement | FWD | Parker | 30 min |
| Aug 6, 6:54 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Fannin, Lamar | 29 min |
Nearby
Special Weather Statements in Texas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.